Ask a doctor

Could a Hot Compress Increase/affect Diffusion of Dysport?

I had dysport on my forehead a week ago for the first time. After a few days I had a headache so I used one of those pillows that you put in the microwave and heat up.. I use this a lot usually. A few days had passed so I was hoping it would have no effect on the treatment. Now I'm feeling as though the effects are a bit stronger than I was wanting, although I know the Dr made efforts to be conservative. Im wondering if I possibly increased diffusion more than intended with the heat. thank you:>

Doctor Answers (4)

Dysport

+1

Botulinum neurotoxin type A generally gets absorbed into the treated areas very quickly.  It is highly unlikely that a hot compress would increase or affect the diffusion.  


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Hot compresses after Dysport

+1

Within 20 to 90 minutes after it is injected, botulinum neurotoxin type A can be detected inside the motor nerve endings. Therefore the muscles and nerve endings take up the Botox or Dysport very quickly after the injection. Hot compresses will have no effect on your Dysport injections.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Hot compress should not change things

+1

Wouldn't that be an amazing discovery if hot compresses could make these injectioins more effective but I doubt it. It is possible that swelling might change the distribution of these injections if soon after injecting but I do not have a good reason to believe that a change  in temperature would. Try less next time if you think to omuch. Also, some people believe that ingestion of zinc supplements can enhance this , I do not really know if I believe that. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Dysport and Diffusion

+1

The full effects of Dysport may not be apparant for 2 weeks so what you are experiencing probably has nothing to do with the compresses.  It's just that the Dysport effects are "kicking in."

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.